advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From New Zealand:

My nine-year-old daughter has pompholyx (dyshidrotic) eczema as does her older sister. For this, she takes an antihistamine (loratadine) and uses Advantan cream. Can the Advantan cream cause high blood sugars or insulin resistance? I expect high blood sugars when she needs prednisone for a flare up of the eczema, but the doctor didn't think the cream would cause any problem as it is just used topically. I can't think of any other reason for higher blood sugars at this time.

Also, she mainly has the blisters and itching on her feet. Is there any special foot care that is needed?

Answer:

Steroid containing creams and ointments can really help with skin problems. They do contain a significant dose of steroids. All the side effects of steroids, including high blood glucose, are possible. This is especially true if the skin is damaged and/or if the amount used is large. Given the data you present, I think it is possible the steroids are being absorbed and having an effect on blood glucose. You should address this with your doctors.

LD

DTQ-20110712040946
Original posting 19 Jul 2011
Posted to Hyperglycemia and DKA and Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday July 19, 2011 13:22:24
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.